Psycho-Babble Medication Thread 87046

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

CAM: Please answer this

Posted by IsoM on December 15, 2001, at 20:43:54

Cam, you probably didn't see my last posting as I left out the C in your name. Could you answer this pretty please? I understand how insulin must be injected to be of benefits to diabetics because taken orally, the molecule is just digested down into its component parts. Same I've read with glucosamine sulphate.

1. Is this the same with NADH?

2. How can a person judge which supplemnents are broken down & which ones can be absorbed whole through the intestinal tract?

3. And wouldn't just making sure we have sufficient niacin in our diet or supplements do the same?

 

Re: CAM: Please answer this IsoM

Posted by Cam W. on December 15, 2001, at 21:09:57

In reply to CAM: Please answer this, posted by IsoM on December 15, 2001, at 20:43:54

Judy - I'm sorry; I had left a message on the original post (under Bill's NADH thread) that I did not know anything about NADH.

As for which supplements break down in the stomach, I also do not know. I guess that a rule of thumb would be, the larger, more complex the molecule, the more likely it is to break down. Since we do not know what the active ingredients are in many supplements, it would be impossible to say to what extent they break down. I don't think that I have seen a website about this either.

I am also a firm believer in getting vitamins from raw vegetables and fruit. I do not take a vitamin supplement (my wife feeds me properly), but many women do not get enough iron in their diet. If you are unsure that you are getting enough niacin in your diet, you could take a supplement. I would not take only niacin, but the whole B-complex of vitamins, as they work as a group to re-establish the mylen sheath on nerve cells, etc. You can look for any vitamin that says "Stress" in the title. They usually contain the B-complex of vitamins and vitamin C (which doesn't hurt). Also, a supplement of B and C with iron would not hurt. The B and C vitamins are water soluble, so it is very hard (but not impossible) to take too much of them. Your body pees off the excess. The vitamins that are fat soluble, and may build up in the body if taken in too high of doses are A, D, E, and K.

BTW I do not read every thread anymore, so do not feel offended if I do not answer every question posted to me. Sometimes I do not know the answer, &/or I feel someone else has answered (or will answer) the post better than I could. As with the NADH post, I am either too busy &/or too lazy to research an answer. I feel that this is one of the perks of volunteering for a site, rather than being hired by them. ;^)

- Cam

 

Cam's Answer, Isom's Reply Cam W.

Posted by IsoM on December 15, 2001, at 21:46:44

In reply to Re: CAM: Please answer this IsoM, posted by Cam W. on December 15, 2001, at 21:09:57

No insult meant by you not you not answering any question, so no offence taken by me. I'm not that thin-skinned.

Taking supplements isn't what I wondered about. I too beleive in getting the majority from healthy eating. Just curious in general about which compounds are broken down & which aren't. I wondered if there was a rule of thumb. I know there's different ways of making it though the digestive tract into the bloodstream. I think I'll rvisit my biology prof, she's head of the department & could probably direct to the right place.

***************************************************************************************************
> Judy - I'm sorry; I had left a message on the original post (under Bill's NADH thread) that I did not know anything about NADH.
>
> As for which supplements break down in the stomach, I also do not know. I guess that a rule of thumb would be, the larger, more complex the molecule, the more likely it is to break down. Since we do not know what the active ingredients are in many supplements, it would be impossible to say to what extent they break down. I don't think that I have seen a website about this either.
>
> I am also a firm believer in getting vitamins from raw vegetables and fruit. I do not take a vitamin supplement (my wife feeds me properly), but many women do not get enough iron in their diet. If you are unsure that you are getting enough niacin in your diet, you could take a supplement. I would not take only niacin, but the whole B-complex of vitamins, as they work as a group to re-establish the mylen sheath on nerve cells, etc. You can look for any vitamin that says "Stress" in the title. They usually contain the B-complex of vitamins and vitamin C (which doesn't hurt). Also, a supplement of B and C with iron would not hurt. The B and C vitamins are water soluble, so it is very hard (but not impossible) to take too much of them. Your body pees off the excess. The vitamins that are fat soluble, and may build up in the body if taken in too high of doses are A, D, E, and K.
>
> BTW I do not read every thread anymore, so do not feel offended if I do not answer every question posted to me. Sometimes I do not know the answer, &/or I feel someone else has answered (or will answer) the post better than I could. As with the NADH post, I am either too busy &/or too lazy to research an answer. I feel that this is one of the perks of volunteering for a site, rather than being hired by them. ;^)
>
> - Cam

 

Re: CAM: Please answer this IsoM

Posted by susan C on December 16, 2001, at 15:46:33

In reply to CAM: Please answer this, posted by IsoM on December 15, 2001, at 20:43:54

this is a related, but distant cousin of what you are investigating, perhaps...

In a recent copy of Prevention Magazine, I read a tip on how to check and see if your multivitamin is dissolving in your stomach...so it can be absorbed by small intestines...

take 1/2 c vinegar, drop in multi, stir occassionally for 20 minutes...should be broken up at the end of 20 minutes...

I assume this means, vinegar is like stomach acid and that it is GOOD to have the capsalor tab broken...any comments?

a collector of odd bits which may not mean anything...mouse
sc

 

for Mouse: about tablets susan C

Posted by IsoM on December 16, 2001, at 23:59:22

In reply to Re: CAM: Please answer this IsoM, posted by susan C on December 16, 2001, at 15:46:33

Some supplements come with such a coating on them that they tend to not dissolve easily & can pass on through, relatively undigested - like when we eat corn on the cob that's not been chewed well. That's why it's good to find a tablet that will dissolve fairly easily.

> this is a related, but distant cousin of what you are investigating, perhaps...
>
> In a recent copy of Prevention Magazine, I read a tip on how to check and see if your multivitamin is dissolving in your stomach...so it can be absorbed by small intestines...
>
> take 1/2 c vinegar, drop in multi, stir occassionally for 20 minutes...should be broken up at the end of 20 minutes...
>
> I assume this means, vinegar is like stomach acid and that it is GOOD to have the capsalor tab broken...any comments?
>
> a collector of odd bits which may not mean anything...mouse
> sc


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.